Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 7, 2016, 11:27 PM CDT for Allen Parish, Avoyelles Parish, Evangeline Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 11:27 PM CDT (04:27 UTC)
- Expired
- Aug 8, 2016, 12:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 43 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3530 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WWUS84 KLCH 080427
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 PM CDT SUN AUG 7 2016
LAZ027>033-TXZ260-080530-
EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-BEAUREGARD LA-
VERNON LA-AVOYELLES LA-NORTHERN NEWTON TX-
1127 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...NORTHEASTERN ALLEN...
NORTHERN BEAUREGARD...SOUTHERN RAPIDES...EVANGELINE...NORTHEASTERN
ST. LANDRY...AVOYELLES PARISHES IN CENTRAL LOUISIANA AND NORTHEASTERN
NEWTON COUNTIES UNTIL 1230 AM CDT...
AT 1126 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TOLEDO BEND DAM TO 8 MILES NORTH OF
ELIZABETH TO NEAR SIMMESPORT. MOVEMENT WAS SOUTH AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKDALE...VILLE PLATTE...LEESVILLE...MARKSVILLE...BUNKIE...MAMOU...
SIMMESPORT...ROSEPINE...GLENMORA...MERRYVILLE...MELVILLE...
MOREAUVILLE...ANACOCO...CHENEYVILLE...ELIZABETH...TURKEY CREEK...
PALMETTO...MORROW...BORDELONVILLE AND BON WEIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3136 9330 3109 9328 3108 9259 3114 9223
3119 9223 3124 9195 3122 9194 3127 9195
3129 9188 3119 9168 3105 9172 3098 9180
3086 9182 3071 9173 3063 9175 3065 9369
3115 9366 3118 9355 3123 9355 3135 9339
TIME...MOT...LOC 0426Z 012DEG 27KT 3122 9355 3099 9277 3092 9179
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:11 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 7, 11:11 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1111 PM CDT SUN AUG 7 2016 .DISCUSSION... Line of storms moving a little faster than anticipated, so updated the forecast to increase rain chances earlier through tonight. This line is likely to weaken late tonight as it approaches the I-10 corridor. In the meantime it is producing hail and gusty winds and deadly lightning, so be prepared for warnings. && .PREV DISCUSSION... /issued 954 PM CDT SUN AUG 7 2016/ DISCUSSION... Based on latest satellite and radar trends, expecteing an area of showers and thunderstorms to move into central Louisiana tonight and spread south and west through the remainder of the night. Will have to watch for possible gusty winds and lightning. PREV DISCUSSION... /issued 652 PM CDT SUN AUG 7 2016/ AVIATION... Activity conts to wane this eve and is xpcd to end ovr the nxt svrl hrs. Looking for VFR wx thru the ovrnght hrs... and some br aftr midnight. Few cu around 035 aftr sr tmrw otherwise storms again drg the late mrng/aftn hrs. PREV DISCUSSION... /issued 309 PM CDT SUN AUG 7 2016/ SYNOPSIS... The forecast area this afternoon is between a weakening upper level ridge centered over west Texas and a building upper level trough from the lower southeast U.S. into the northeast Gulf of Mexico. Abundant Gulf moisture remains over the forecast area. The 07/12Z upper air sounding from KLCH showed a precipitable water value around 2.2 inches, and latest GPS-MET data from 07/18Z had PWAT values remaining around 2.2 inches across the forecast area. With convective temperatures in the low to mid 90s being met, scattered showers and thunderstorms are forming, with the best focus along a settle low level boundary/convergence zone from roughly Toledo Bend to Lower Atchafalaya Basin. VAD wind profiles show north winds above 5k feet, so activity that forms will move slowly to the south. Frequent cloud to ground lightning, high rainfall rates in a short period of time, and gusty winds around 35 to 40 mph, look to be the main hazards from the storms this afternoon. Rua DISCUSSION... With the late start to convection, and guidance showing some short wave energy rotating around the ridge into the forecast area tonight, showers and thunderstorms may take a little longer to diminish, therefore will hold on to scattered pops for most of the forecast area until around 04Z or 11 pm local, then activity over land should diminish with nocturnal activity redeveloping over the Gulf late in the overnight. Through the week, the upper level ridge over Texas will continue to weaken, and the southeast U.S. upper level trough will continue to expand to the west. This will leave a weakness in the subtropical ridge over the forecast area. Abundant Gulf moisture will continue to be trapped over the region, therefore, decent chance of scattered showers and thunderstorms each day, with the best chance during the late morning through the afternoon. Main upper level trough axis is expected to stay east of the forecast area, and this should keep the best chance for excessive rainfall amounts also to the east over the Gulf South into the Florida Panhandle. Over the weekend, subtropical ridge begins to strengthen and build westward from off the Southeast U.S. coast. In this scenario, the remnant upper level trough/shear axis will get pushed into the immediate region and forecast area...keeping better than normal rain chances in place. Latest GFS run actually keeps more of a closed upper level low in place rather than a weaker shear axis like the ECMWF. If the GFS does verify, then a better chance of heavy rainfall and equal chances of rainfall through the day and night may occur. However, that is still a week out. Rua MARINE... Mainly a weak pressure pattern will prevail for the next few days over the coastal waters. Therefore, mainly light winds and low seas will also prevail. A weakening upper level high and abundant Gulf moisture will allow for decent chances for showers and thunderstorms each day this week. Winds and seas will be locally higher near the storms. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 74 95 75 95 / 70 40 20 40 LCH 77 95 78 94 / 60 40 20 50 LFT 76 93 77 93 / 60 50 20 50 BPT 78 96 77 96 / 30 30 20 40 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...15
Hazardous weather outlook, Aug 7, 5:48 AM CDT, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CDT SUN AUG 7 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 548 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED...BUT STRONGER THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. PEAK HEAT INDEX VALUES WILL AVERAGE AROUND 105 DEGREES TODAY. OUTDOOR ACTIVITIES SHOULD BE LIMITED DURING THE PEAK HEAT OF THE DAY. THOSE WHO MUST WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IN SHADED AREAS OR IN AIR CONDITIONED PLACES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE UPCOMING WEEK. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-081100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 548 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE. NO SEVERE THUNDERSTORMS ARE EXPECTED. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY FROM LATE NIGHT INTO EARLY MORNING...AND DURING THE DAYTIME NEAR SHORE AND FOR THE COASTAL LAKES AND BAYS. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY DOWNPOURS REDUCING VISIBILITIES TO NEAR ONE MILE. LOCALLY HIGHER WINDS AND SEAS CAN ALSO BE EXPECTED NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Local storm report, Aug 7, 6:26 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING YOUNGSVILLE 30.10N 91.99W
08/07/2016 LAFAYETTE LA BROADCAST MEDIA
A MOBILE HOME WAS SEVERELY DAMAGED FROM A FIRE STARTED BY
A LIGHTNING STRIKE.
&&
ERICKSONSpecial weather statement, Aug 7, 6:27 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT SUN AUG 7 2016
LAZ041-042-052-074-080015-
JEFFERSON DAVIS LA-EAST CAMERON LA-CALCASIEU LA-VERMILION LA-
627 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
NORTHWESTERN VERMILION...SOUTHEASTERN JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 715 PM CDT...
AT 625 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
LACASSINE NATIONAL WILDLIFE REFUGE...MOVING SOUTHWEST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE ARTHUR...LACASSINE NATIONAL WILDLIFE REFUGE...HAYES...
GRAND CHENIER...KLONDIKE...GIBBSTOWN...HACKETTS CORNER...THORNWELL...
LOWRY...SWEET LAKE AND BELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2996 9324 3004 9306 3011 9298 3014 9290
3017 9277 3011 9262 3009 9261 3010 9260
3010 9259 3003 9256 2969 9292
TIME...MOT...LOC 2325Z 062DEG 18KT 2995 9292
K. KUYPERSpecial weather statement, Aug 7, 10:28 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 PM CDT SUN AUG 7 2016
LAZ027>029-080415-
RAPIDES LA-VERNON LA-AVOYELLES LA-
1028 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 1115 PM CDT...
AT 1025 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 11 MILES WEST OF NATCHITOCHES TO NEAR
COLFAX TO NEAR HOLLOWAY. MOVEMENT WAS SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...LEESVILLE...BOYCE...LENA...EFFIE...
HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...SLAGLE...FORT POLK...
BALL...NEW LLANO...COLFAX...LACAMP...KOLIN...LIBUSE...FLATWOODS...
PARADISE...HUTTON AND CLIFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
3139 9266 3148 9220 3147 9216 3141 9215
3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3125 9199 3125 9201 3108 9258
3109 9328 3137 9329 3135 9295 3152 9272
TIME...MOT...LOC 0325Z 014DEG 15KT 3181 9329 3149 9268 3147 9222
K. KUYPERSpecial weather statement, Aug 7, 11:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 PM CDT SUN AUG 7 2016
LAZ027>033-TXZ260-080530-
EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-BEAUREGARD LA-
VERNON LA-AVOYELLES LA-NORTHERN NEWTON TX-
1127 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...NORTHEASTERN ALLEN...
NORTHERN BEAUREGARD...SOUTHERN RAPIDES...EVANGELINE...NORTHEASTERN
ST. LANDRY...AVOYELLES PARISHES IN CENTRAL LOUISIANA AND NORTHEASTERN
NEWTON COUNTIES UNTIL 1230 AM CDT...
AT 1126 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TOLEDO BEND DAM TO 8 MILES NORTH OF
ELIZABETH TO NEAR SIMMESPORT. MOVEMENT WAS SOUTH AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKDALE...VILLE PLATTE...LEESVILLE...MARKSVILLE...BUNKIE...MAMOU...
SIMMESPORT...ROSEPINE...GLENMORA...MERRYVILLE...MELVILLE...
MOREAUVILLE...ANACOCO...CHENEYVILLE...ELIZABETH...TURKEY CREEK...
PALMETTO...MORROW...BORDELONVILLE AND BON WEIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3136 9330 3109 9328 3108 9259 3114 9223
3119 9223 3124 9195 3122 9194 3127 9195
3129 9188 3119 9168 3105 9172 3098 9180
3086 9182 3071 9173 3063 9175 3065 9369
3115 9366 3118 9355 3123 9355 3135 9339
TIME...MOT...LOC 0426Z 012DEG 27KT 3122 9355 3099 9277 3092 9179
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:28 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 47 min |
| Aug 7, 10:46 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 59 min |
| Aug 7, 10:58 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 40 min |
| Aug 8, 5:43 PM CDT | Special Weather Statement | LCH | Cameron | 92 min |
| Aug 8, 5:45 PM CDT | Special Marine Warning | LCH | 45 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.